American Journal of Medical Case Reports
ISSN (Print): 2374-2151 ISSN (Online): 2374-216X Website: http://www.sciepub.com/journal/ajmcr Editor-in-chief: Samy, I. McFarlane
Open Access
Journal Browser
Go
American Journal of Medical Case Reports. 2015, 3(3), 82-84
DOI: 10.12691/ajmcr-3-3-8
Open AccessCase Report

Diclofenac Related Spontaneous Extensive Ecchymosis and Hematoma despite Normal Coagulation Parameters

Ilhami BERBER1, Mehmet Ali ERKURT1, Ilknur NIZAM1, , Irfan KUKU1, Emin KAYA1, Serkan UNLU2 and Mikail YILMAZ3

1Department of Hematology, Faculty of Medicine, Inonu University, Malatya, Turkey

2Department of Radiology, Faculty of Medicine, Inonu University, Malatya, Turkey

3Department of Dermatology, Faculty of Medicine, Inonu University, Malatya, Turkey

Pub. Date: February 12, 2015

Cite this paper:
Ilhami BERBER, Mehmet Ali ERKURT, Ilknur NIZAM, Irfan KUKU, Emin KAYA, Serkan UNLU and Mikail YILMAZ. Diclofenac Related Spontaneous Extensive Ecchymosis and Hematoma despite Normal Coagulation Parameters. American Journal of Medical Case Reports. 2015; 3(3):82-84. doi: 10.12691/ajmcr-3-3-8

Abstract

Diclofenac is a member of nonsteroidal anti-inflammatory drugs. In Turkey, ıt is often used as a analgesic. Diclofenac may very occasionally lead to spontaneous extensive ecchymosis and hematoma despite a normal coagulation parameters. In this paper, we report one patient who presented with spontaneous extensive ecchymosis and was diagnosed with a hematoma in the anterior chest wall associated with diclofenac use despite normal coagulation parameters. In countries like Turkey where NSAID are used extensively, drug history should be questioned in patients presenting with spontaneous bleeding and have normal coagulation parameters by physicians.

Keywords:
complication diclofenac spontaneous extensive ecchymosis hematoma

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  Raineri-Gerber I, Von Felten A. Inhibition of thrombocyte function by nonsteroidal anti-rheumatic agents: a comparative study between diclofenac, acemetacin, mefenamic acid and ibuprofen. Schweiz Med Wochenschr1991;121: 783-787.
 
[2]  Jerome Z. Litt. Litt’s D.E.R.M, Drug Eruptions & Reactions Manual. 17th Ed. Informa UK Limited; 26 February 2011.
 
[3]  Odom RB, James WD, Berger TG (eds). Cutaneous symptoms, signs, and diagnosis. Andrews’ Diseases of the Skin. 9th ed. Philadelphia, WB Saunders, 2000: 13-21.
 
[4]  Stewart PS, Kinney MR. The abdomen, thigh, and arm as sites for subcutaneous sodium heparin injections. Nursing Research 1991; 40: 204-207
 
[5]  Stobbe H, Hüge W. Hematotoxic lesions caused by non-steroidal antirheumatic agents. ZGesamte Inn Med 1980; 35: 165-169.
 
[6]  Kramer MR, Levene C, Hershko C. Severe reversible autoimmune haemolyticanaemia and thrombocytopenia associated with diclofenac therapy. Scand J Haematol1986; 36: 118-120
 
[7]  Epstein M, Vickars L, Stein H. Diclofenac induced immune thrombocytopenia. J Rheumatol1990: 17: 1403-1404.
 
[8]  Jick H, Derby LE, García Rodríguez LA, Jick SS, Dean AD. Nonsteroidal antiinflammatory drugs and certain rare, serious adverse events: a cohort study. Pharmacotherapy 1993; 13: 212-217.
 
[9]  Kim HL, Kovacs MJ. Diclofenac-associated thrombocytopenia and neutropenia. Ann Pharmacother1995: 29; 713-715.
 
[10]  Varoga D, Drescher W, Lippross S, Pufe T, Schütz R. Nonsteroidal anti-inflammatory drug (NSAID)-related spontaneous compartment syndrome resulting from severe platelet dysfunction. J Trauma 2009; 66: 1251-1252.
 
[11]  Hengge UR, Jochum C, Tschakarjan E, Maschke J, Erbel R, Schmid KW, Otterbach F. Purpurafulminans. A fatalconsequence of a widelyusedmedication? Hautarzt 2002; 53(7): 483-487.
 
[12]  Coutre S. Congenitalandacquireddisorders of plateletfunction. www.uptodate.com (updatedAug 06, 2014).